Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 3, NWS La Crosse, WI

May 26, 20116 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at May 26, 2011, 3:15 AM CDT for 6 counties in Wisconsin. It took effect at May 27, 2011, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 26, 2011, 3:15 AM CDT (08:15 UTC)
In effect from
May 27, 2011, 1:00 AM CDT
Expired
May 26, 2011, 3:13 PM CDT
In force
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWUS73 KARX 260815
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
315 AM CDT THU MAY 26 2011

...CHILLY NIGHT...FROST LOOKS LIKELY...

.CLEAR SKIES AND LIGHT WINDS WILL HELP TEMPERATURES TUMBLE
OVERNIGHT...FALLING TO AROUND FREEZING. AREAS OF FROST LOOK
LIKELY...WITH A FREEZE FOR SOME LOCATIONS. SHELTERED AND COLD
DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO FROST OR FREEZING
CONDITIONS.

IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO
PROTECT THEM TONIGHT FROM THE UNSEASONABLY COLD AIR.

WIZ017-029-034-042>044-261615-
/O.NEW.KARX.FR.Y.0003.110527T0600Z-110527T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
315 AM CDT THU MAY 26 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE...NEAR FREEZING.

* IMPACTS...TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED
  TONIGHT AS TEMPERATURES FALL TOWARD FREEZING. PRECAUTIONS SHOULD
  BE TAKEN TO PROTECT THIS VEGETATION FROM THE EXPECTED COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
2 follow-up statements
975 
WWUS73 KARX 261215
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
715 AM CDT THU MAY 26 2011

...COLD NIGHT...FROST LOOKS LIKELY...

.CLEAR SKIES AND LIGHT WINDS WILL HELP TEMPERATURES TUMBLE
OVERNIGHT...FALLING TO AROUND FREEZING. AREAS OF FROST ARE
LIKELY...WITH A FREEZE FOR SOME LOCATIONS. SHELTERED AND COLD
DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO FROST OR FREEZING
CONDITIONS.

IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO
PROTECT THEM TONIGHT FROM THE UNSEASONABLY COLD AIR.

WIZ017-029-034-042>044-262015-
/O.CON.KARX.FR.Y.0003.110527T0600Z-110527T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
715 AM CDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURE...NEAR FREEZING.

* IMPACTS...TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED 
  TONIGHT AS TEMPERATURES FALL TOWARD FREEZING. PRECAUTIONS 
  SHOULD BE TAKEN TO PROTECT THIS VEGETATION FROM THE EXPECTED 
  COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
065 
WWUS73 KARX 262013
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CDT THU MAY 26 2011

...COLD NIGHT...HARD FREEZE LIKELY...

.CLEAR SKIES AND LIGHT WINDS WILL HELP TEMPERATURES TUMBLE
OVERNIGHT...FALLING TO FREEZING OR BELOW LATE TONIGHT. SHELTERED AND COLD
DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO FREEZING CONDITIONS.

IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO
PROTECT THEM TONIGHT FROM THE UNSEASONABLY COLD AIR.

WIZ017-029-034-042>044-270415-
/O.UPG.KARX.FR.Y.0003.110527T0600Z-110527T1300Z/
/O.NEW.KARX.FZ.W.0001.110527T0600Z-110527T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
313 PM CDT THU MAY 26 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT.

* TEMPERATURES ARE EXPECTED TO DROP TO FREEZING OR BELOW LATE
  TONIGHT RESULTING IN A HARD FREEZE.

* TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED TONIGHT AS
  TEMPERATURES FALL TOWARD FREEZING. PRECAUTIONS SHOULD BE TAKEN
  TO PROTECT THIS VEGETATION FROM THE EXPECTED COLD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 25, 3:59 PM CDT, 11 hours 16 minutes earlier.

Area forecast discussion, May 25, 3:59 PM CDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
359 PM CDT WED MAY 25 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

FOR THIS EVENING...THE 25.12Z AND 25.18Z MODELS CONTINUE TO SHOW
THAT THE FRONTOGENESIS WILL GRADUALLY WEAKEN ACROSS THE AREA. AS
THIS OCCURS...THE BAND OF RAIN ACROSS THE CENTRAL PORTIONS OF THE
FORECAST AREA WILL GRADUALLY DISSIPATE. THE HRRR SEEMS TO BE
HANDLING THIS WELL...BUT THERE IS SOME CONCERN THAT IT MAY BE A
BIT TOO FAST...SO KEPT A LOW LIKELY /55 TO 64 PERCENT/
PRECIPITATION CHANCE ALONG THE INTERSTATE 90 CORRIDOR BETWEEN
26.00Z AND 26.03Z. AFTER 26.03Z...MUCH OF THE AREA SHOULD BE DRY.

FOR THE OVERNIGHT...THERE SOME INITIAL CONCERN THAT THERE MAY BE
SOME FROST ACROSS NORTH CENTRAL WISCONSIN. HOWEVER THE WINDS
SHOULD STAY UP ENOUGH...THAT FROST SHOULD NOT BE AN ISSUE.

ON THURSDAY NIGHT...HIGH PRESSURE WILL PROVIDE GENERALLY LIGHT
WINDS AND CLEAR SKIES THROUGH MUCH OF THE NIGHT ACROSS WESTERN
WISCONSIN. THIS WILL ALLOW THE TEMPERATURES TO FALL INTO THE 30S
EARLY FRIDAY MORNING. THE COLDEST TEMPERATURES WILL LIKELY BE IN
CENTRAL AND NORTH CENTRAL WISCONSIN...AND IN THE COULEES AWAY FROM
THE MISSISSIPPI RIVER. THESE LOCATIONS MAY SEE SOME FROST. IF THIS
THREAT STILL LOOKS LIKELY ON THURSDAY...A FROST ADVISORY MAY BE
NEEDED.

ON FRIDAY AND FRIDAY NIGHT...A SHORT WAVE TROUGH WILL MOVE THROUGH
THE REGION. THIS SYSTEM WILL BRING WITH IT A ROUND OF SHOWERS.
WITH CAPES GENERALLY LESS THAN 500 J/KG AND MUCH OF THE FORCING
MOVING NORTH OF THE FORECAST AREA...THUNDERSTORM CHANCES LOOK TO
BE ISOLATED.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

THE 25.12Z MODELS CONTINUE TO STRUGGLE WITH HOW FAR SOUTH WILL
THE POLAR JET WILL DROP INTO THE NORTHERN UNITED STATES FOR
SATURDAY THROUGH SATURDAY NIGHT...AND HOW FAST WILL THE UPPER
LEVEL RIDGE BUILD ACROSS THE REGION FROM SUNDAY NIGHT INTO
MONDAY NIGHT. THIS GREATLY AFFECTS THE CHANCES OF PRECIPITATION
ACROSS THE AREA. IN ADDITION...THE TEMPERATURES FOR MEMORIAL DAY
AND MONDAY NIGHT. SINCE THERE HAS BEEN LITTLE RUN TO RUN
CONSISTENCY...TRIED TO BE A BIT CONSERVATIVE WITH BOTH OF THESE
ELEMENTS.

FROM LATE SUNDAY NIGHT INTO MEMORIAL DAY...THE MODELS CONTINUE TO
ADVERTISE THAT A WARM FRONT WILL MOVE NORTHWARD THROUGH THE AREA.
IN ADDITION...THERE WILL BE A 40 TO 50 KNOT LOW LEVEL JET WHICH
WILL ENHANCE THE MOISTURE TRANSPORT INTO THE REGION. THIS WILL
ALSO HELP TO INCREASE THE INSTABILITY ALOFT. THE GFS HAS MOST
UNSTABLE CAPES CLIMBING INTO THE 2000 TO 3000 J/KG RANGE. WITH
1-6 KM BULK SHEAR IN THE EXCESS OF 40 KNOTS...THERE WILL BE THE
POTENTIAL FOR ELEVATED SUPER CELLS WHICH MAY PRODUCE LARGE HAIL.
IN ADDITION WITH 0-1 KM HELICITY OF GREATER THAN 200...THIS FRONT
WILL HAVE TO BE WATCHED FOR THE POTENTIAL OF ISOLATED TORNADOES
ALONG IT.

FROM LATE MONDAY NIGHT INTO TUESDAY...IT CONTINUES TO LOOK LIKE A
COLD FRONT WILL MOVE THROUGH THE REGION. WITH VERY WARM AIR ALOFT
/700 MB TEMPERATURES RUNNING FROM 10-12C/...IT APPEARS THAT AND
SHOWERS AND THUNDERSTORMS WILL BE LIMITED TO A LONG OR BEHIND THE
COLD FRONT.

&&

.AVIATION...TONIGHT

BIGGEST CHALLENGE IS IN THE NEAR TERM WITH HOW FAR NORTH IFR
CEILINGS WILL GET AND THEN ENDING OF THE RAIN THIS EVENING.

RADAR SHOWING NORTHERN EXTENT OF RAIN BAND EXTENDING FROM PINE
ISLAND MINNESOTA...TO JUST SOUTH OF NEILLSVILLE WISCONSIN. IFR
CONDITIONS WITHIN THE RAIN HAS BEEN CONFINED TO AREAS JUST SOUTH OF
THE TAF SITES AND HAVE MADE LITTLE PROGRESS NORTHWARD...WITH BOTH KLSE AND
KRST WITH MVFR CEILING AND VISIBILITIES. WITH THE NORTHWARD
PROGRESSION OF THE RAIN BAND HAVING STOPPED...WOULD EXPECT IFR
CEILINGS TO APPROACH BUT NOT GET INTO EITHER TAF SITE THIS AFTERNOON
WITH CEILINGS STAYING MAINLY IN THE 015K-030K FOOT RANGE. MODELS
INDICATE IMPROVING CONDITIONS THIS EVENING WITH THE RAIN TAPERING
OFF. EXPECT A GRADUAL CLEARING TREND BY LATE EVENING WITH CLEAR
SKIES AFTER 06Z. CONDITIONS SHOULD IMPROVE AT BOTH TAF SITES BETWEEN
01Z-04Z. PRESSURE GRADIENT WILL KEEP WINDS UP ENOUGH TO PRECLUDE ANY
FOG FORMATION TONIGHT. HOWEVER...THIS WILL HAVE TO WATCHED CLOSELY AS
ANY DECOUPLING OF THE WINDS COULD RESULT IN THE FOG FORMATION.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION...RABERDING
Hazardous weather outlook, May 25, 5:00 AM CDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT WED MAY 25 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-261000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY...MOSTLY ALONG AND
SOUTH OF INTERSTATE 90. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES RETURN FRIDAY AFTERNOON...WITH CHANCES
PERSISTING INTO TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD
BE A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH THURSDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:13 PM CDTFreeze WarningARXAdams, Clark, Jackson, Juneau, Monroe, Taylor16 hr

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.